I have severe psoriatic arthritis which was dx'd in 1969. I have tried every medication available for this disorder, (including gold injections back in '69 & '70) but never got anything beyond temporary relief. Three years ago, I was placed on Enbrel injections and within weeks was totally pain free for the first time in years. I felt like I'd gotten my life back. (I'm a 58 y/o female) Unfortunately, I have chronic sinus infections which means I must stop the Enbrel until the infections clear. Since my sinus infections are incredibly stubborn due to deformed sinuses, (they stopped growing when I was 5 y/o) It is often 6-8 weeks before I get the go ahead to resume Enbrel. My rheumo rx's Naproxen and Vicodin for these "off periods," but there is no relief. What would you suggest I try during these times? (My ENT said surgery would not help me) When I must d/c the Enbrel, within days I must use a cane and cannot climb the stairs in my home. I work in a hospital and am on the run all day. By the end of my shift, I am in serious pain with a lot of swelling.
It sounds like you need to revisit the possibility that an underlying infection is causing the problem. When chronic intracellular bacterial infections, such as those caused by cell wall deficient bacteria (Mycoplasma, Chlamydia, Borrelia, etc.) invade the synovium, it can set up an autoimmune response, resulting in inflammation, pain, swelling, reduction in movement, etc.
The fact that you have sinus infections (do they correspond to times of maximum symptoms?) suggests that infections may be present.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.